Resource Logo
Miscellaneous News

Interaction between steroid injections and HIV protease inhibitors can disrupt cortisol levels




 

Corticosteroid injections can lead to dysfunctions in cortisol levels in people taking HIV protease inhibitors, according to research published in the online edition of the Journal of Acquired Immune Deficiency Syndromes. Investigators in the United States found that 11% of their HIV-positive patients developed hypothalamic-pituitary-adrenal (HPA) axis dysfunction after treatment with local corticosteroid injections. All were taking antiretroviral therapy based on a protease inhibitor (PI). The authors believe that a drug interaction was the reason.

For the full article, click here.



 


Copyright © 2013 -Social Security Office, Publisher. All rights reserved to AIDS & Public PolicyJournal. Reproduction of this article (other than one copy for personal reference) must be cleared through the APPJ Permissions Desk.

Information in this article was accurate in June 21, 2013. The state of the art may have changed since the publication date. This material is designed to support, not replace, the relationship that exists between you and your doctor. Always discuss treatment options with a doctor who specializes in treating HIV.